Womens Health
Breakthrough bleeding after a year on birth control
1 Replies
ashlee16star - December 31

Hello Everyone,

About two years ago I started taking Yaz. Everything was going perfectly, my acne even cleared up, but this summer I started having spotting between my periods. The spotting began about one week before my period during the first month it happened. Then it started about two weeks before my period the next month, and then three weeks before my period the third month. So pretty much, I would have my regular period, and then I would get breakthrough bleeding one week later, which would last until my period started again.

I decided after the first month of it not getting better that it was time to go to the gynecologist. The doctor ran STD tests and other tests for infections, but everything came back fine. She told me she was betting my birth control just wasn't compatible with me anymore, so she switched me to Junel 1.5/ 30, and told me to wait three months to see if the bleeding stopped.

Three months later I was still bleeding. I went to a different gynecologist, since I was living at my college then. She did an exam and felt no lumps that would be causing my bleeding, and again told me it was probably my birth control, so she switched me to Balziva.

It has been almost one month on Balziva, and not only has my bleeding been worse, I now have slight cramping. I'm planning on going back to my original gynecologist during Christmas break (in a week or so), and I'm not really sure what to think. I have about one week after my real period when I don't have to worry about bleeding, but other than that, I need to wear a pad or tampon every day of my life. I am really quite sick of bleeding, and I just want an answer for it/ want it to stop. I have been with the same boyfriend for two years, and we have both been STD tested. I shouldn't have to say this, but luckily we became a long distance couple right as the bleeding started about 6 months ago. Otherwise, my bleeding would become a real burden on our relationship.

Please if anyone has had similar experiences and/ or has found an answer or has fixed their problem, let me know! Should I stop taking birth control completely? Does my body need to reset itself? Do I have a more serious underlying problem? My pap smear came back normal as of 1 month ago. Any advice is appreciated.


ashlee16star - December 14

By the way, I am 21 years old.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?